Alert archive / Mississippi / Flash Flood Warnings in 2025
Flash Flood Warning 4, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 15, 2025, 8:30 AM CDT for Bolivar County, Mississippi. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2025, 8:30 AM CDT (13:30 UTC)
- Expired
- Mar 15, 2025, 12:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Bolivar County, MS
The radar
The Little Rock radar (KLZK), 168 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 9:40 AM CDT | FLASH FLOOD | 1 Wnw Cleveland, MS | Emergency management reported multiple roads flooded, west of Cleveland MS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 70 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3142 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
142
WGUS54 KJAN 151330
FFWJAN
MSC011-151700-
/O.NEW.KJAN.FF.W.0004.250315T1330Z-250315T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
830 AM CDT Sat Mar 15 2025
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Bolivar County in northwestern Mississippi...
* Until noon CDT.
* At 830 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 2 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Cleveland, Shelby, Shaw, Mound Bayou, Renova, Boyle, Benoit,
Gunnison, Merigold, Duncan, Beulah, Pace, Alligator, Winstonville,
Scott, Deeson and Lamont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3362 9066 3362 9076 3353 9076 3353 9122
3354 9122 3360 9113 3369 9122 3367 9104
3368 9103 3371 9113 3373 9114 3378 9099
3398 9109 3409 9088 3410 9088 3412 9096
3412 9066
FLASH FLOOD...RADAR INDICATED
$$
ECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 15, 6:54 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 15, 6:54 AM CDT, 1 hour 36 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 654 AM CDT Sat Mar 15 2025 ...New AVIATION... .DISCUSSION... Issued at 230 AM CDT Sat Mar 15 2025 Saturday through next Friday... Saturday: A severe weather outbreak is expected today through this evening as all modes of severe weather will be possible including strong to violent, long-track tornadoes. Damaging winds 60-70 mph and large hail will be likely as well. As a strong, upper lvl trough pushes towards the area, the low-lvl jet will strengthen during the afternoon over the region. As a result, strong deep-layer shear/SRH and favorable instability in place will lead to multiple rounds of convection with supercell potential throughout mid morning until the evening. A high risk for severe weather continues to be advertised in the greater threat area for violent tornadoes over central into east MS where supercells will have great access to the most unstable air and backed low level flow. Scattered to numerous supercells are likely to develop in the warm sector, and given the fast cell motions and classic nature of the storms, would expect the potential for long tornado tracks, so this continues to be messaged. Outside of severe storms, gusty winds are expected throughout the day. Heavy rainfall is less of concern but flash flooding will be possible within areas that experience training storms. Sunday through next Friday: Ridging pattern along with upper-lvl zonal flow will filter into the region into next week. Temps will start off cooler but will be near seasonal averages. Next chance for rainfall will come on Wednesday as a shortwave trough swings through the area. Mostly showers and a brief cooldown are expected with this disturbance. /SW/EC/ && .AVIATION... (12Z TAFS) Issued at 645 AM CDT Sat Mar 15 2025 Poor flying conditions are expected this morning and aftn. MVFR cigs and gusty winds 25-30kts wl prevail through the aftn away from +TSRA that will become numerous across the area today. At 1130Z a band of +TSRA was noted on local radars across the nw. This band will continue shifting east today while additional +TSRA develop ahead of the band. Conditions are expected to improve this evening with VFR conditions areawide by 06Z. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 78 51 65 40 / 90 40 0 0 Meridian 77 51 68 39 / 90 60 0 0 Vicksburg 76 50 64 40 / 90 30 0 0 Hattiesburg 78 53 73 41 / 80 30 0 0 Natchez 77 50 65 40 / 90 20 0 0 Greenville 72 48 59 40 / 90 30 0 0 Greenwood 75 50 61 38 / 100 50 10 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && /SW/22
In the hours before
Local storm report, Mar 15, 6:34 AM CDT, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
634 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM Tstm Wnd Dmg 5 N Belzoni 33.25N 90.48W
03/14/2025 Humphreys MS Law Enforcement
Report of multiple trees and powerlines
downed, as well as damage to a residence on
Malcolm Drive.
&&
KPLocal storm report, Mar 15, 6:42 AM CDT, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
642 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM Tstm Wnd Dmg Elliott 33.69N 89.75W
03/15/2025 Grenada MS Law Enforcement
Report of extensive damage to Elliott
community; downed power lines and multiple
residences destroyed.
&&
KPLocal storm report, Mar 15, 6:45 AM CDT, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
645 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM Hail 2 SE Dermott 33.50N 91.41W
03/15/2025 M0.25 Inch Chicot AR Fire Dept/Rescue
&&
KPLocal storm report, Mar 15, 6:57 AM CDT, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
657 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM Tornado Elliott 33.69N 89.75W
03/15/2025 Grenada MS Law Enforcement
Report of extensive damage to Elliott
community; downed power lines and multiple
residences destroyed.
&&
KPLocal storm report, Mar 15, 8:17 AM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
817 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM Tstm Wnd Dmg 5 ESE Mer Rouge 32.74N 91.72W
03/15/2025 Morehouse LA Law Enforcement
Report of downed tree.
&&
KPLocal storm report, Mar 15, 8:28 AM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
828 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM Tstm Wnd Gst 1 WSW Valley Hill 33.50N 90.08W
03/15/2025 M58 MPH Carroll MS ASOS
&&
KPThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:35 PM CDT | Special Weather Statement | JAN | Bolivar | 55 min |
| Mar 14, 8:31 PM CDT | Special Weather Statement | JAN | Sunflower | 59 min |
| Mar 14, 9:28 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 62 min |
| Mar 14, 10:28 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Leflore, Sharkey, Sunflower, Washington | 62 min |
| Mar 14, 11:11 PM CDT | Tornado Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 64 min |
| Mar 14, 11:58 PM CDT | Tornado Warning | JAN | Carroll, Grenada, Leflore, Montgomery, Webster | 62 min |
| Mar 15, 12:28 AM CDT | Tornado Warning | JAN | Grenada | 47 min |
| Mar 15, 12:36 AM CDT | Special Weather Statement | JAN | Newton, Scott | 54 min |
| Mar 15, 12:47 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 43 min |
| Mar 15, 1:22 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 53 min |
| Mar 15, 1:26 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Winston | 64 min |
| Mar 15, 1:31 AM CDT | Special Weather Statement | JAN | Scott | 44 min |
| Mar 15, 1:44 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Winston | 61 min |
| Mar 15, 2:12 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 29 min |
| Mar 15, 2:22 AM CDT | Special Weather Statement | JAN | Newton | 38 min |
| Mar 15, 2:38 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 52 min |
| Mar 15, 2:57 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Newton | 63 min |
| Mar 15, 3:16 AM CDT | Special Weather Statement | JAN | Grenada | 29 min |
| Mar 15, 3:33 AM CDT | Special Weather Statement | JAN | Lowndes | 27 min |
| Mar 15, 5:16 AM CDT | Special Weather Statement | JAN | Bolivar | 29 min |
| Mar 15, 6:04 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 56 min |
| Mar 15, 6:21 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 54 min |
| Mar 15, 7:14 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 46 min |
| Mar 15, 7:56 AM CDT | Flash Flood Warning | JAN | Washington | 4 hr |
| Mar 15, 7:56 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 64 min |
| Mar 15, 7:57 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 48 min |
| Mar 15, 8:34 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 41 min |
| Mar 15, 8:59 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 61 min |
| Mar 15, 9:06 AM CDT | Special Weather Statement | JAN | Carroll, Grenada, Holmes | 39 min |
| Mar 15, 9:10 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 65 min |
| Mar 15, 9:32 AM CDT | Wind Advisory | JAN | Attala, Choctaw, Clarke, Clay, Copiah, Covington and 23 more | 9 hr |
| Mar 15, 9:43 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington | 62 min |
| Mar 15, 9:50 AM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Washington | 55 min |
| Mar 15, 10:07 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Sunflower | 53 min |
| Mar 15, 10:26 AM CDT | Tornado Warning | JAN | Humphreys, Leflore, Sharkey, Sunflower, Washington | 64 min |
| Mar 15, 10:41 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 49 hr |
| Mar 15, 10:56 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Sunflower, Warren, Washington and 1 more | 64 min |
| Mar 15, 10:59 AM CDT | Tornado Warning | JAN | Franklin, Jefferson, Lincoln | 61 min |
| Mar 15, 11:04 AM CDT | Tornado Warning | JAN | Holmes, Humphreys, Issaquena, Sharkey, Washington | 36 min |
| Mar 15, 11:08 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Sunflower | 67 min |
| Mar 15, 11:18 AM CDT | Tornado Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 57 min |
| Mar 15, 11:25 AM CDT | Flash Flood Warning | JAN | Humphreys, Issaquena, Leflore, Sharkey, Sunflower, Washington | 4 hr |
| Mar 15, 11:38 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Yazoo | 67 min |
| Mar 15, 11:50 AM CDT | Tornado Warning | JAN | Carroll, Holmes, Humphreys, Yazoo | 55 min |
| Mar 15, 11:56 AM CDT | Tornado Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 49 min |
| Mar 15, 12:02 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Warren, Yazoo | 58 min |
| Mar 15, 12:02 PM CDT | Tornado Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 58 min |
| Mar 15, 12:31 PM CDT | Tornado Warning | JAN | Attala, Carroll, Choctaw, Grenada, Holmes, Montgomery and 1 more | 59 min |
| Mar 15, 12:39 PM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 66 min |
| Mar 15, 12:43 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore, Montgomery and 1 more | 4 hr |
| Mar 15, 12:47 PM CDT | Tornado Warning | JAN | Rankin, Scott, Simpson, Smith | 30 min |
| Mar 15, 12:48 PM CDT | Tornado Warning | JAN | Jasper, Newton, Scott, Smith | 57 min |
| Mar 15, 12:52 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 27 min |
| Mar 15, 12:59 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore | 46 min |
| Mar 15, 1:26 PM CDT | Flash Flood Warning | JAN | Choctaw, Montgomery, Webster | 2 hr |
| Mar 15, 1:28 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln, Simpson | 62 min |
| Mar 15, 1:30 PM CDT | Tornado Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 60 min |
| Mar 15, 1:30 PM CDT | Tornado Warning | JAN | Covington, Jones, Smith | 60 min |
| Mar 15, 1:32 PM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 58 min |
| Mar 15, 1:35 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery, Webster | 40 min |
| Mar 15, 1:42 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 48 min |
| Mar 15, 1:55 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 65 min |
| Mar 15, 2:03 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Jones | 57 min |
| Mar 15, 2:09 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 66 min |
| Mar 15, 2:11 PM CDT | Tornado Warning | JAN | Lowndes, Noxubee | 43 min |
| Mar 15, 2:14 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery, Webster | 46 min |
| Mar 15, 2:16 PM CDT | Tornado Warning | JAN | Kemper | 44 min |
| Mar 15, 2:26 PM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 64 min |
| Mar 15, 2:35 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Rankin, Simpson | 40 min |
| Mar 15, 2:35 PM CDT | Tornado Warning | JAN | Covington, Jones, Smith | 26 min |
| Mar 15, 2:43 PM CDT | Flash Flood Warning | JAN | Copiah, Covington, Jefferson Davis, Lawrence, Lincoln, Marion and 4 more | 4 hr |
| Mar 15, 2:49 PM CDT | Tornado Warning | JAN | Lauderdale, Newton | 56 min |
| Mar 15, 2:51 PM CDT | Tornado Warning | JAN | Marion | 24 min |
| Mar 15, 3:02 PM CDT | Tornado Warning | JAN | Covington, Jasper, Jefferson Davis, Jones, Lamar, Smith | 58 min |
| Mar 15, 3:16 PM CDT | Tornado Warning | JAN | Jasper, Lauderdale, Newton | 25 min |
| Mar 15, 3:18 PM CDT | Flash Flood Warning | JAN | Clarke, Covington, Jasper, Jones, Kemper, Lauderdale and 2 more | 4 hr |
| Mar 15, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 55 min |
| Mar 15, 3:43 PM CDT | Tornado Warning | JAN | Kemper, Noxubee | 26 min |
| Mar 15, 3:45 PM CDT | Tornado Warning | JAN | Clarke, Jasper, Lauderdale, Newton, Smith | 60 min |
| Mar 15, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha, Webster | 40 min |
Nearby
Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.